Lyubomir Marinchev* and Milena Kirilova
Department of Rheumatology, University Hospital Sofiamed, BulgariaFulltext PDF
Introduction: Erythema nodosum is an acute, nodular vasculitis that is usually limited to the extensor aspects of the lower legs. Presumably, it is a hypersensitivity reaction and may occur in association with several systemic diseases or drug therapies. Letrozole, an aromatase inhibitor, is a commonly used drug to treat hormone-sensitive breast cancer. There have been a few cases of aromatase inhibitor induced vasculitis. Presentation of Case: We report the case of a 73-years old woman with relapsing erythema nodosuma few weeks after start of treatment with Letrozole, because of hormone-sensitive breast cancer. The patient was presented with painful erythematous nodules located on the lower limbs and reactive synovitisof theankles. We excluded systemic autoimmune disease, sarcoidosis or tuberculosis; evaluated ANA-antibodies/negative, urine analysis/negative/chest X-ray/normal, TBspot/negative.
Discussion: We accepted that erythema nodosum is associated with the letrozole therapy. It was stopped and we started systemic corticosteroids. After 2 months there were no more erythema nodosum manifestations and we tapered the steroid dose.
Conclusion: There are few cases of necrotizing or leucocytoclasticvasculitis induced by aromatase inhibitors. Letrozoleis often used drug for treatment of hormone-sensitive breast cancer, so with this case we would like to report this side effect of Letrozole as rare cause for erythema nodosum.
Marinchev L, Kirilova M. Erythema Nodosum as a Reactive Vasculitis, Induced by Letrozole the Rapyin a Patient with Hormone - Sensitive Breast Cancer. Am J Arthritis. 2019;3(1):1013.